MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number EVO-10-11-6-B
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
The stent began to release correctly and when it had only deployed about 10 mm it could not be opened further.They removed the entire system, along with the stent, and they implanted another stent.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.At what stage of the procedure did the complaint occur? during stent placement.What endoscope type and channel size was used? duodenoscope 4.2.What was the position of the elevator? open.Details of the wire guide used (diameter, type, make)? jagwire 0.035.Was the zip port facing upwards and slightly curved when backloading the wire guide? n/a.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes.Please advise the anatomical location of the intended target site.Bile duct.How long was the stent in the patient by the time this complaint occurred? 5 minutes, when it can no longer be released, it retreats entirely.For devices where the ifu states for longer term patency has not been established, was periodic evaluation completed? n/a.If yes, how often was this completed? did the patient require any additional procedures as a result of this event? no.What intervention (if any) was required? n/a.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? no.If yes, please specify what was observed and where on the device it was observed.Stricture information: what was the length and diameter of the stricture? 2cm.Where was the stricture located in the body? distal bili duct.Was there resistance felt passing wire guide through stricture? no.Was there resistance felt passing the evolution through stricture? no.Was the stricture dilated before stent placement? no.Questions related to during insertion into patient: was the product inspected for kinks or damage before use? yes.Was resistance felt during insertion into patient? no.If yes, at what point? questions related to during stent placement: did the product fail during stent deployment or recapture? deployment.If other, please specify.Was the directional button pressed during use? no.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? yes.Was the yellow marker kept in view during deployment? yes.Are images of the device or procedure available? no.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 23-jan-2025 as the complaint no longer meets the description of a reportable incident."no adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿ no reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.".
 
Additional Manufacturer Narrative
Device evaluation the evo-10-11-6-b device of lot number: c2146318 involved in this complaint was returned for evaluation, with its opened original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 23 october 2024.On evaluation of the device, the following was observed: visual inspection: red safety tab not returned directional button is in recapture position safety wire returned in place red shuttle is on 9th dimple (before the point of no return) stent returned partially deployed kinks observed on the outer catheter at 80.3cm, and 121.7cm from the white tip.(ruler ipe0938-2).Functional inspection: handle is actuating with resistance, unable to deploy stent unable to remove safety wire handle opened and all clogs intact.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056) states the following: ¿if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.Please notify cook for return authorization.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to difficult patient anatomy.It is possible that during deployment, a tortuous path caused the delivery system to kink during advancement.The stent could not be fully deployed due to the catheter kink.It is also possible that the kink may have formed if the endoscope was in a flexed or twisted position at any stage during the procedure.During the lab evaluation it was noted that the safety wire could not be removed, this may have occurred due to the catheter being kinked which would make it difficult to remove the safety wire.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Confirmed quantity of 01 x used device.Summary of investigation according to the initial reporter, another device was used to complete the procedure.The patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for similar events.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19997801
Report Number3001845648-2024-00483
Device Sequence Number12570303
Product Code FGE
UDI-Device Identifier10827002231280
UDI-Public(01)10827002231280(17)260223(10)C2146318
Combination Product (Y/N)N
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2026
Device Catalogue NumberEVO-10-11-6-B
Device Lot NumberC2146318
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/18/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/16/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown